Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 20, NWS Newport/Morehead City, NC

September 18, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 18, 2013, 9:12 AM EDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2013, 9:12 AM EDT (13:12 UTC)
Expired
Sep 20, 2013, 8:00 PM EDT
In force
59 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WHUS42 KMHX 181312
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
912 AM EDT WED SEP 18 2013

...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS WILL CONTINUE
TODAY...

.CONTINUING NORTHEAST WINDS AND LARGE SWELL WILL CONTRIBUTE TO
CONTINUED STRONG SHOREBREAK OF 5 TO 6 FEET FOR BEACHES NORTH OF
CAPE HATTERAS TODAY. A HIGH THREAT OF RIP CURRENTS WILL ALSO EXIST
FOR THESE BEACHES.

NCZ103-190000-
/O.NEW.KMHX.BH.S.0020.130918T1312Z-130919T0000Z/
OUTER BANKS DARE-
912 AM EDT WED SEP 18 2013

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS.

* LOCATION...BEACHES NORTH OF CAPE HATTERAS

* TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL
  OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS
  AROUND 130 PM TODAY.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

$$
6 follow-up statements
928 
WHUS42 KMHX 182028
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
428 PM EDT WED SEP 18 2013

...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS WILL CONTINUE
THROUGH THURSDAY EVENING...

.CONTINUING NORTHEAST WINDS AND LARGE SWELL WILL CONTRIBUTE TO
CONTINUED STRONG SHOREBREAK OF 5 TO 6 FEET FOR BEACHES NORTH OF
CAPE HATTERAS THOUGHT THURSDAY. A HIGH THREAT OF RIP CURRENTS WILL
ALSO EXIST FOR THESE BEACHES.

NCZ103-192000-
/O.EXT.KMHX.BH.S.0020.000000T0000Z-130920T0000Z/
OUTER BANKS DARE-
428 PM EDT WED SEP 18 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY
EVENING FOR BEACHES NORTH OF CAPE HATTERAS...

* HAZARDS...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS.

* LOCATION...BEACHES NORTH OF CAPE HATTERAS

* TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL
  OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS
  AROUND 130 AM AND 2 PM THURSDAY.

$$
079 
WHUS42 KMHX 182047
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
447 PM EDT WED SEP 18 2013

...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS WILL CONTINUE
THROUGH THURSDAY EVENING FOR BEACHES NORTH OF CAPE HATTERAS...

.CONTINUING NORTHEAST WINDS AND LARGE SWELL WILL CONTRIBUTE TO
CONTINUED STRONG SHOREBREAK OF 5 TO 6 FEET FOR BEACHES NORTH OF
CAPE HATTERAS THOUGHT THURSDAY. A HIGH THREAT OF RIP CURRENTS
WILL ALSO EXIST FOR THESE BEACHES.

NCZ103-191015-
/O.CON.KMHX.BH.S.0020.000000T0000Z-130920T0000Z/
OUTER BANKS DARE-
447 PM EDT WED SEP 18 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS.

* LOCATION...BEACHES NORTH OF CAPE HATTERAS

* TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL 
  OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS 
  AROUND 130 AM AND 2 PM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
506 
WHUS42 KMHX 190859
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
459 AM EDT THU SEP 19 2013

...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS WILL CONTINUE
THROUGH THIS EVENING FOR BEACHES NORTH OF CAPE HATTERAS...

.PERSISTENT NORTHEAST WINDS AND LARGE SWELL WILL PRODUCE STRONG
SHOREBREAK OF 4 TO 6 FEET AND A HIGH THREAT OF RIP CURRENTS FOR
BEACHES NORTH OF CAPE HATTERAS THROUGH THIS EVENING. 

NCZ103-192100-
/O.CON.KMHX.BH.S.0020.000000T0000Z-130920T0000Z/
OUTER BANKS DARE-
459 AM EDT THU SEP 19 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS.

* LOCATION...BEACHES NORTH OF CAPE HATTERAS

* TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL
  OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE...AROUND 2 PM THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
653 
WHUS42 KMHX 191500
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 AM EDT THU SEP 19 2013

...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS WILL CONTINUE
THROUGH THIS EVENING FOR BEACHES NORTH OF CAPE HATTERAS...

.PERSISTENT EAST TO NORTHEAST LARGE SWELL WILL PRODUCE STRONG
SHOREBREAK UP TO 4 TO 6 FEET AND A HIGH THREAT OF RIP CURRENTS
FOR BEACHES NORTH OF CAPE HATTERAS THROUGH THIS EVENING.

NCZ103-200000-
/O.CON.KMHX.BH.S.0020.000000T0000Z-130920T0000Z/
OUTER BANKS DARE-
1100 AM EDT THU SEP 19 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS.

* LOCATION...BEACHES NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL 
  OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE...AROUND 2 PM THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
505 
WHUS42 KMHX 191957
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
357 PM EDT THU SEP 19 2013

...STRONG SHORE BREAK WILL CONTINUE THROUGH THIS EVENING FOR
BEACHES NORTH OF CAPE HATTERAS...

...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH FRIDAY EVENING
FOR BEACHES NORTH OF CAPE HATTERAS...

.PERSISTENT EAST TO NORTHEAST LARGE SWELL WILL PRODUCE STRONG
SHOREBREAK UP TO 4 TO 6 FEET AND A HIGH THREAT OF RIP CURRENTS
FOR BEACHES NORTH OF CAPE HATTERAS THROUGH THIS EVENING.

NCZ103-202000-
/O.EXT.KMHX.BH.S.0020.000000T0000Z-130921T0000Z/
OUTER BANKS DARE-
357 PM EDT THU SEP 19 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING...

* HAZARDS...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS.

* LOCATION...BEACHES NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL
  OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE...AROUND 2 AM AND
  240 PM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
802 
WHUS42 KMHX 201510
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1110 AM EDT FRI SEP 20 2013

...STRONG SHORE BREAK WILL CONTINUE THROUGH THIS EVENING FOR
BEACHES NORTH OF CAPE HATTERAS...

...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH FRIDAY EVENING
FOR BEACHES NORTH OF CAPE HATTERAS...

.PERSISTENT EAST TO NORTHEAST LARGE SWELL WILL PRODUCE STRONG
SHORE BREAK UP TO 4 TO 5 FEET AND A HIGH THREAT OF RIP CURRENTS
FOR BEACHES NORTH OF CAPE HATTERAS THROUGH THIS EVENING.

NCZ103-210000-
/O.CON.KMHX.BH.S.0020.000000T0000Z-130921T0000Z/
OUTER BANKS DARE-
1110 AM EDT FRI SEP 20 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...STRONG SHORE BREAK AND DANGEROUS RIP CURRENTS.

* LOCATION...BEACHES NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL
  OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE...AROUND 3 PM
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 18, 9:01 AM EDT, 11 minutes earlier.

Area forecast discussion, Sep 18, 9:01 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
901 AM EDT WED SEP 18 2013

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA FROM THE NORTH
THIS MORNING AND BECOME CENTERED OVER THE MID-ATLANTIC STATES
TODAY. HIGH PRESSURE WILL PERSIST OVER EASTERN NORTH CAROLINA
THROUGH FRIDAY. A COLD FRONT WILL APPROACH ON SATURDAY AND MOVE
THROUGH THE REGION ON SUNDAY. LOW PRESSURE WILL TRACK ALONG THE
COLD FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 9 AM WED...WILL BE UPGRADING TO HIGH RISK OF RIPS N OF HAT
AND A BHS WILL BE IN EFFECT FOR 5-6 FT SURF. OTRW ONLY MINOR
TEMP/DEWPOINT TWEAKS WITH THE MID MORNING UPDATE. HIGH PRESSURE
LOCATED NEAR THE DELMARVA PENINSULA CONTINUES TO PLACE EASTERN NC
IN NE SURFACE FLOW AROUND 5-10 KT...HIGHEST ACROSS THE OBX AND
COASTAL WATERS. YESTERDAYS UPPER TROUGH HAS PUSHED WELL OFF THE
COAST AND DEVELOPED INTO A CLOSED LOW ALOFT OVER THE NORTHWESTERN
ATLANTIC WITH A WEAK UPPER RIDGE CENTERED OVER THE NORTHWESTERN
GULF OF MEXICO...PLACING EASTERN NC IN WEAK NW FLOW ALOFT. A
SHORTWAVE WILL CROSS EASTERN VA/EXTREME NORTHEASTERN NC LATER THIS
MORNING AND MAY AID IN CLOUD DEVELOPMENT BUT DO NOT EXPECT PRECIP
AS COLUMN IS FAIRLY DRY. IN FACT...CURRENT BLENDED TOTAL
PRECIPITABLE WATER IMAGERY INDICATES PWATS ROUGHLY 0.50-0.60
INCHES ACROSS EASTERN NC...2 STANDARD DEVIATIONS BELOW NORMAL FOR
MID SEPTEMBER. FORECAST SOUNDINGS INDICATE ONLY MODEST MOISTURE
BELOW ABOUT 900MB TODAY. LOW LEVEL THICKNESSES REMAIN LOWER WITH
VALUES NEAR 1365-1375 METERS EXPECTED TODAY WHICH WILL YIELD MAX
TEMPS IN THE MID TO UPPER 70S INLAND TO LOW/MID 70S ALONG THE
COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 650 AM WED...HIGH PRESSURE AT THE SURFACE WILL PERSIST
TONIGHT WITH WEAK NW FLOW ALOFT. LIGHT NE WINDS SHOULD AGAIN
PREVENT FOG OR LOW STRATUS DEVELOPMENT...ALONG WITH VERY LITTLE
BOUNDARY LAYER MOISTURE OVERNIGHT. EXPECT EXCELLENT RADIATIONAL
COOLING WITH PARTLY CLOUDY SKIES. WENT A FEW DEGREES BELOW A
GUIDANCE BLEND...CLOSER TO A MET/MAV/ECMWF MOS BLEND WHICH DROPS
TEMPS NEAR 50 ACROSS THE COASTAL PLAIN...AND PERHAPS SOME UPPER
40S IN ISOLATED LOCATIONS....TO LOW/MID 60S ALONG THE COAST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...MODELS REMAIN IN DECENT AGREEMENT INTO
SATURDAY...THEN DIVERGE LEADING TO LOW CONFIDENCE FCST FOR MON-TUE
PERIOD. NO MAJOR CHANGES TO PREVIOUS FCST.

DRY WX EXPECTED TO PERSIST THROUGH SAT MORNING WITH SFC RIDGE
EXTENDING OVER AREA FROM NE. MODELS GENERALLY AGREE ON MID LVL TROF
APPROACHING LATE SAT AND SUNDAY WITH ASSOCIATED SFC FRONT...WITH ENOUGH
SUPPORT FOR SOLID CHC POPS SUNDAY. MODELS THEN DIVERGE WITH GFS MORE
AMPLIFIED WITH MID LVL TROF...RESULTING IN SFC LOW MOVING OUT OF
GULFMEX AND ACROSS COASTAL CAROLINAS MON AND MON NIGHT. SOME SUPPORT
FROM CMC...BUT HAVE LEANED TO 12Z ECMWF AND WPC PROGS WITH LESS
AMPLIFICATION...WEAKER SFC WV...AND SFC FRONT PUSHING FARTHER
OFFSHORE. THIS FOLLOWS PREVIOUS FCST WITH CHC POPS MONDAY AND SLGT
CHC FOR TUESDAY.

TEMPS WILL GRADUALLY MODERATE FROM NEAR NORMAL MAX TEMPS AROUND 80
THURSDAY...TO LOW-MID 80S FRI-SAT...THEN DROP BACK TO NEAR NORMAL
SUN-TUE.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 06Z THURSDAY/...
AS OF 9 AM WED...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. NE FLOW WILL BE A BIT LESS THAN TUESDAY BUT MAY BE GUSTY
IN THE AFTERNOON. HIGH PRESSURE WILL CONTINUE TO NOSE SOUTH OVER
EASTERN NC TERMINALS TODAY. DRY AND MIXED BOUNDARY LAYER SHOULD
PREVENT FOG AND LOW STRATUS DEVELOPMENT AGAIN TONIGHT...HOWEVER
LATEST GUIDANCE SUGGESTS A STRONG SURFACE BASED INVERSION MAY LEAD
TO LOW STRATUS/FOG DEVELOPMENT AFTER 09Z AS WINDS DROP OFF AND
TEMPS FALL TO NEAR DEWPOINT FOR A FEW HOURS PRIOR TO SUNRISE. WILL
INDICATE MVFR FOG/LOW STRATUS FOR NOW BUT PERSISTENCE MAY RULE
AGAIN TONIGHT WITH NO IMPACTS TO AVIATION.

LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...VFR CONDITIONS EXPECTED TO PREVAIL
THURSDAY...FRIDAY AND MOST OF SATURDAY AS BROAD HIGH PRESSURE
LINGERS BEFORE MOVING OFFSHORE. COULD SEE THE USUAL LATE NIGHT
PATCHES OF FOG OR STRATUS...BUT ANY REDUCTIONS TO CEILING OR VSBY
WILL BE SHORT-LIVED. PRECIPITATION CHANCES INCREASE SUNDAY IN
RESPONSE TO A DEVELOP SURFACE LOW ALONG A FRONT JUST TO OUR SOUTH
AND MAY SEE MORE FREQUENT PERIODS OF MVFR CEILINGS ON SUNDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 9 AM WED...NO SIG CHANGES. LATEST SURFACE AND BUOY DATA
CONT TO INDICATE NE WINDS MOSTLY 10-15 KT WITH GUSTS TO 20 KT
ACROSS THE WATERS. SEAS REMAIN ELEVATED...5-7 FT FROM DIAMOND
SHOALS NORTH AND FOR THE OUTER SOUTHERN WATERS...WITH 3-5 FT
NEARSHORE SOUTH OF DIAMOND SHOALS. WINDS WILL CONTINUE TO DIMINISH
TODAY WITH SEAS TAKING LONGER TO RESPOND. HIGH PRESSURE ACROSS THE
MID- ATLANTIC STATES WILL CONTINUE TO NOSE SOUTH OVER THE EASTERN
NC WATERS TODAY. AGAIN FAVORED LOCAL NWPS/SWAN MODEL FOR WAVES VS
WW3 WHICH IS BASED OF FORECAST WINDS STRONGER THAN THE GFS. EXPECT
SEAS TO GRADUALLY DIMINISHING THROUGH THE DAY TODAY AND TONIGHT.

LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...BASED ON LATEST MODEL CONSENSUS
BLEND...REDUCED WIND SPEEDS A FEW KNOTS THU THROUGH FRI NIGHT FOR
GENERAL FCST OF PERSISTENT NE 8-12KTS. MODELS REMAIN IN DECENT
AGREEMENT WITH WINDS VEERING TO SE-S AHEAD OF APPROACHING SFC FRONT
SAT AND SAT NIGHT...THEN SHIFTING AROUND AS FRONT MOVES ACROSS
SUNDAY.

ADJUSTED SEAS ACCORDINGLY WITH LATEST SWAN...INDICATING HEIGHTS
SUBSIDING TO 3-4 FT THU...AND 2-3 FT FOR SAT-SUN.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ150-
     152-154-156-158.

&&

SYNOPSIS...DAG
NEAR TERM...JAC/DAG
SHORT TERM...DAG
LONG TERM...JBM
AVIATION...JAC/JBM/DAG
MARINE...JAC/JBM/DAG
Hazardous weather outlook, Sep 18, 5:00 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 AM EDT WED SEP 18 2013

NCZ029-044>047-079>081-090>094-098-190900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
500 AM EDT WED SEP 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-190900-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
500 AM EDT WED SEP 18 2013

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING FROM CAPE LOOKOUT NORTH...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY NORTHEAST WINDS WILL CREATE AN INCREASED THREAT OF RIP
CURRENTS MID TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 10:40 PM EDTSmall Craft AdvisoryMHX2 hr

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.